Alert archive / Pennsylvania / Special Marine Warnings in 2004
Special Marine Warning 12, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at May 24, 2004, 7:41 PM EDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2004, 7:41 PM EDT (23:41 UTC)
- Expired
- May 24, 2004, 8:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at May 24, 3:05 PM EDT, 4 hours 36 minutes earlier.
Area forecast discussion, May 24, 3:05 PM EDT, 4 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 305 PM EDT MON MAY 24 2004 .SHORT TERM... CONVECTION HAS BEEN RELATIVELY SLOW TO GET GOING THIS AFTERNOON...BUT HOURLY SPC MESOANYLYSIS STILL SHOWS VERY GOOD DESTABILIZATION GOING ON WITH DAYTIME HEATING. HAVE EXPANDED MENTION OF THUNDERSTORMS TO ALL THE FORECAST AREA UNTIL AROUND MIDNIGHT TONIGHT...WITH ENHANCED CONVECTIVE WORDING OVER NORTHERN AND CENTRAL PORTION OF THE AREA. FRONTAL PASSAGE TONIGHT HELPS SHUT DOWN CONVECTIVE THREAT... BRIEFLY...BEFORE FLOW TURNS BACK AROUND TO THE SW AND WE GET ANOTHER SHOT AT CONVECTION TUE NIGHT. ANOTHER FRONTAL PASSAGE ON WEDNESDAY USHERS US INTO A SOMEWHAT COOLER...DRIER AND LESS CONVECTIVELY ACTIVE PERIOD. && .LONG TERM... FORECAST GETS INTERESTING AGAIN AS WE ROLL INTO THE MEMORIAL DAY WEEKEND PERIOD. FRONTAL BOUNDARY...WHICH NCEP PROGS CURRENTLY KEEP TO OUR SOUTH ON SUN AND MON...WILL PLAY A KEY ROLE IN OUR WEATHER PATTERN. DID NOT GET TOO GLOOMY WITH FORECAST...AND KEPT TEMPS AND POPS NEAR SEASONAL NORMS FOR THE WEEKEND. FINAL POSITION OF FRONT WILL DETERMINE WHAT HAPPENS. && .MARINE... WINDS AND SEAS ARE GENLY EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE FORECAST PERIOD, WITH THE POSSIBLE EXCEPTION THAT SEAS WED NEAR SANDY HOOK MAY INCREASE TO NEAR 5 FT IN A MODERATE S FLOW. SW OR WSW WINDS WL GENLY PREVAIL INTO THIS EVENING, AND WINDS ALG THE NRN MONMOUTH COUNTY COAST WERE IN THE PROCESS OF COMING ARND TO THE S FM ONSHORE. FRONTAL BOUNDARY PASSES LATER TNGT WITH ASSOCIATED WIND SHIFT, BUT W WINDS TUE SHOULD GO BACK TO SW LATE IN THE DAY AND IN THE EVENING AS A STRONGER COLD FRONT APPROACHES FROM THE W. THAT FRONT WILL CROSS THE MARINE AREA WED NIGHT, AND WINDS WILL SHIFT TO THE NW. WINDS WILL SHIFT AGAIN BACK TO THE S AND SW THU NIGHT INTO FRI. && .AVIATION... WL ADD A TEMPO GROUP FOR TSTMS THIS AFTN INTO THIS EVE FOR ABE AND RDG, BUT WITH ONLY CHC POPS FURTHER S WL ONLY ADD IN CB TO THE CLD GROUP. DESPITE WIND SHIFT AND SOME MIXING LATE TNGT, WL ADD IN A TEMPO GROUP FOR MVFR VSBY ONLY FOR MIV DURING THE PREDAWN AND SUNRISE HOURS TUE AS DPTS THERE MAY BE HIGHER THAN ELSEWHERE. && .PRELIMINARY POINT TEMPS/POPS... MPO 55 76 56 69 / 50 10 40 40 ABE 60 82 61 75 / 50 10 40 40 RDG 62 83 63 76 / 30 10 30 40 PHL 65 86 65 81 / 30 10 30 40 12N 57 79 59 72 / 50 10 40 40 SMQ 61 82 62 75 / 50 10 30 40 TTN 62 83 63 77 / 30 10 30 40 MIV 64 83 65 81 / 20 10 30 40 N55 63 80 64 78 / 20 10 30 40 ACY 63 82 65 79 / 20 10 30 40 ILG 64 85 65 80 / 30 10 30 40 DOV 64 82 66 82 / 20 10 30 40 GED 65 83 66 84 / 20 10 30 40 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...NONE. MARINE/DEL BAY...NONE. && SZATKOWSKI
Hazardous weather outlook, May 24, 4:37 AM EDT, 15 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 437 AM EDT MON MAY 24 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-250836- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 437 AM EDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE WEATHER NORTH AND WEST OF PHILADELPHIA...MAINLY THIS AFTERNOON AND EVENING. THE MOST LIKELY AREAS ARE THE POCONO MOUNTAINS AND NORTHERN NEW JERSEY. STRONG WIND GUSTS AND LARGE HAIL ARE THE MAIN THREAT. LOCALLY HEAVY DOWNPOURS ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING. WN
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 3:58 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Lehigh | 47 min |
| May 24, 4:46 PM EDT | Severe Thunderstorm Warning | PHI | Lehigh, Northampton | 44 min |
| May 24, 5:08 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 52 min |
| May 24, 5:22 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Lehigh, Montgomery | 53 min |
| May 24, 6:04 PM EDT | Tornado Warning | PHI | Bucks | 26 min |
| May 24, 6:27 PM EDT | Severe Thunderstorm Warning | PHI | Bucks | 63 min |
| May 24, 6:46 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex | 59 min |
| May 24, 7:25 PM EDT | Severe Thunderstorm Warning | PHI | Somerset | 35 min |
| May 24, 7:32 PM EDT | Severe Thunderstorm Warning | PHI | Monmouth | 43 min |
| May 24, 7:44 PM EDT | Severe Thunderstorm Warning | PHI | Middlesex | 61 min |
Nearby
Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.